Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

80 years old feeling dizzy while walking. MRI of brain, BP and blood sugar level normal. Reason?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
my father is 80 years old, recently he is feeling dizzy suddenly when he is walking, he is feeling that he may fall, we have done his MRI brain which is normal, his BP is 150/90 and Blood Sugar is normal. Please let me know what will be the cause of his dizziness and treatment. Thank You,
Posted Tue, 12 Mar 2013 in General Health
Answered by Dr. Praveen Tayal 14 minutes later

Thanks for posting your query.
Considering the age of your father there are various reasons to cause dizziness, to mention a few:

1. Cervical spondylosis - giving rise to cervical vertigo
2. Benign paroxysmal positional vertigo (BPPV) - inner ear problem
3. Neurological - arising from brain
4. Cardiac cause - improper heart rhythm
5. Gastritis – acid reflux from the stomach can cause dizziness with vomiting, this happens occasionally

The most common ENT cause for dizziness is BPPV, this is a condition of inner ear wherein there is dislodgement of the otoliths (small stone like things present in the semicircular canals of the inner ear) into the semicircular canal causing dizziness. Usually this lasts for few seconds to few minutes and it is noticed on getting up from the bed or rolling over on the bed.

The second most common cause is cervical vertigo secondary to cervical spondylosis. It so happens that the blood vessels passing through the vertebra gets compressed on turning the head/bending forward, leading to reduced supply of blood to the brain and causing dizziness.

Irregular heartbeats also known as arrhythmia can also cause dizziness because of improper blood supply to the brain.

The best approach is to manage the dizziness symptomatically with Betahistine (vertin), vitamin B-complex and domperidone (to reduce vomiting).
In case the symptoms persist, do consult a physician for detailed evaluation.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: 80 years old feeling dizzy while walking. MRI of brain, BP and blood sugar level normal. Reason? 24 hours later
Hello Doctor,
Thank you for your response, yesterday as per your advice I started giving Tab.Vertin 16 and Cap. Becosules after food to my father, but after taking first dose of Tab.Vertin 16 he started getting more dizzy and uncomfortable, so I have not given him second dose. Kindly advice future action and treatment.
Thanking You & request for early reply. XXXXXXX
Answered by Dr. Praveen Tayal 13 minutes later
Thanks for writing again.
Vertin and Becosule will help in reducing the symptoms but it will take at least 5-7 days for the medicines to show an effect. You need to continue with the medicine and also consult a physician for a physical examination to rule out any cardiac and other causes. Taking methylcobalamin can also help him.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor